MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fever (1858); Pain (1994); Joint Dislocation (2374)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: cer bioloxd option hd 28mm catalog #: 650-1055 lot #: 179850, medical product: cer option type 1 tpr sleve -6 catalog #: 650-1064 lot #: 2887399, medical product: m2a-magnum pf cup 50odx44id catalog #: us157850 lot #: 296330, medical product: act artic e1 hip brg 28x44mm catalog #: ep-200150 lot #: 630420, medical product: taperloc por lat fmrl 9x137 catalog #: 11-103203 lot #: not reported.An additional mdr report was filed for this event, please see associated report: 3002806535-2019-00871.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent initial right total hip arthroplasty.Subsequently, the patient was revised due to metal on metal complications.Upon discharge from the hospital, the patient experienced recurrent dislocations, wound drainage with dehiscence, and fevers.The patient was again revised during which a blood loss, pseudotumor, hematoma, osteolysis, and tissue damage was noted with positive frozen sections, infection, wound complications, and pain.Implant wear was also noted due disassociation of the active articulation system.The acetabular shell, head, and liner were replaced, and the patient was placed on prolonged iv antibiotics.

Brand Name
CER BIOLOXD OPTION HD 28MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9321491
Report Number3002806535-2019-00870
Device Sequence Number2360949
Product Code LZO
UDI-Device Identifier00880304521919
UDI-Public00880304521919
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1055
Device Lot Number179850
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;